Unfortunately I spent the later years of childhood and my teenage years up until the age of 17 with quite severe acne.
It started when I was 10 or 11 with a lot of dry sensitive skin around my nose that look inflamed and was sore to touch. I began to wear makeup to try to cover it but it only made it look worse. This lasted for about 6 months before I started to develop spots in my T-zone.
I didn't have a lot of confidence and was frustrated because a lot of my other friends had clear skin.
The spots grew worse as I reached my teenage years and before I knew it I stared to develop spots on my neck, chest and back as well as my face.
I stopped wearing strap tops and caked on makeup that in the long run probably only made it look worse and more noticeable but i wanted something to hide behind.
My mum realised that all the face washes and ointments we had tried over the years were not doing anything so she took me to the doctors. I was first prescribed doxycycline which seemed to work for a while and then tetracycline which did the same.
After about a year with still no substantial improvement the doctors prescribed me the contraceptive pill dianette. Although this pill is supposed to help acne suffers I found it had no benefit at all an only made my monthly cycle irregular.
|Me a month after beginning my roaccutane course|
(no difference yet)
I was starting to become desperate so started to do some research on the internet and came across the drug roaccutane (accutane). I watched a few reviews on youtube and after a few weeks of contemplating the idea I made an appointment at the doctors again. They thought it would be a good idea so made me an appointment with the phlebotomist to have my blood taken to be tested to see if i was suitable for the drug and my liver was healthy. A few weeks later I went for my consultation where a doctor looked at my acne and prescribed me a new pill (cilest) as it is extremely important that during a course of roaccutane there is no chance of you becoming pregnant as high doses of vitamin A can cause severe birth defects. After being on the new pill for a month and taking a pregnancy test that came out as negative I was prescribed my first month of roaccutane.
|Sorry there is none of my back but never wore strap tops in public...you can see the spots on my chest in this one though and the thick foundation! :/|
My nails became quite brittle and the only lip treatment that would soothe my lips was blistex.
Every month I had to return to the hospital for a blood test and pregnancy test before I was allowed my next month supply of pills.
Although one thing was certain my skin did get worse before it got better. Just before starting my course of roaccutane my spots had turned into cystic acne on my back and I constantly felt self conscious and found sleeping difficult as my back was sore and would often start bleeding.
All in all I was on roaccutane for 7 months and in some ways it was the best and worse 7 months of my life. The having no energy was a massive factor that made getting up for college horrible but as the months passed my skin got better and better.
I was prescribed roaccutane in November 2009 and by June 2010 my skin was virtually clear. During those months I also met my boyfriend Bam and he helped me to gain so much more confidence :)
Anyone debating taking a course in roaccutane I really encourage to do so. I am so glad I did it and although I still have a few scars on my face and back I couldn't imagine still having acne :)
|Me on holiday in Turkey for my 18th birthday :)|
hardly any makeup but skin still looking good!
|Foo Fighters Gig at milton keynes bowl this summer!|
skin looking clear!! x